Document Detail


Verapamil-induced ventricular tachycardia in hypertrophic cardiomyopathy.
MedLine Citation:
PMID:  3582389     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
A 17-year old boy with hypertrophic obstructive cardiomyopathy (HOCM) developed repeated short runs of self terminating ventricular tachycardia 12 hours after starting oral verapamil, which was substituted for propranolol therapy. It is suggested that alterations in sympathetic tone induced by changing from a beta-blocker to a calcium antagonist might have increased myocardial irritability thus favouring genesis of severe ventricular arrhythmias. Verapamil is often considered to be more effective than propranolol in the treatment of HOCM. However, if propranolol is replaced by verapamil one has to take account of the possibility of serious arrhythmias as demonstrated by our case.
Authors:
A Wessel; P Seiffert; R Dettmann; P H Heintzen
Related Documents :
9704679 - Intravenous adenosine and lidocaine in patients with acute myocardial infarction.
7630159 - Profibrillatory effects of lidocaine in the acutely ischemic porcine heart.
3080299 - A seizure induced by concurrent lidocaine-tocainide therapy--is it just a case of addit...
3761569 - Inotropic and chronotropic activity of a new cardiotonic agent, dm 9278 (1,2,3,4,8,9,10...
6684389 - Protection of turkeys against furazolidone-induced cardiomyopathy.
639229 - Reduction of enzyme levels by propranolol after acute myocardial infarction.
1576039 - Thrombolytics.
18954929 - Improving countershock success prediction during cardiopulmonary resuscitation using ve...
8820849 - A prophylactic implantable cardioverter-defibrillator?
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  European heart journal     Volume:  8     ISSN:  0195-668X     ISO Abbreviation:  Eur. Heart J.     Publication Date:  1987 Mar 
Date Detail:
Created Date:  1987-07-07     Completed Date:  1987-07-07     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  8006263     Medline TA:  Eur Heart J     Country:  ENGLAND    
Other Details:
Languages:  eng     Pagination:  313-5     Citation Subset:  IM    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adolescent
Cardiomyopathy, Hypertrophic / drug therapy*
Humans
Male
Tachycardia / chemically induced*
Verapamil / adverse effects*,  therapeutic use
Chemical
Reg. No./Substance:
52-53-9/Verapamil

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Right ventricular ejection fraction from equilibrium krypton-81m blood pool scans: a noninvasive pre...
Next Document:  Stenosed bicuspid aortic valves in twins.